Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 234, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 6, 1997, 7:38 PM CDT for Brown County, Keya Paha County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 1997, 7:38 PM CDT (00:38 UTC)
- Expired
- Sep 6, 1997, 8:40 PM CDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Brown County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 070039 RRA SVRLBF NEC017-103-070140- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 738 PM CDT SAT SEP 6 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 840 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH CENTRAL NEBRASKA ...BROWN COUNTY ...WESTERN KEYA PAHA COUNTY AT 735 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 17 MILES EAST SOUTHEAST OF VALENTINE OR 8 MILES SOUTHWEST OF NORDEN MOVING EAST AT 10 MPH. DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... NORDEN BY 805 PM CDT ANOTHER SEVERE THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF AINSWORTH ALONG THE BROWN...CHERRY COUNTY LINE MOVING EAST AT 10 MPH. THIS STORM WILL REMAIN IN RURAL AREAS SOUTH OF JOHNSTOWN. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN THE PATH OF THIS STORM YOU SHOULD MOVE INSIDE A STRONG BUILDING AND GO TO THE LOWEST FLOOR POSSIBLE. COGIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:59 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Sep 6, 2:59 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT SAT SEP 6 1997 TSRA TONIGHT AND TEMPS TOMORROW THE MAIN FORECAST PROBLEMS... 18Z SFC ANALYSIS HAS LEE TROF FROM NEAR CDR TO E OF AKO WITH DEW POINTS AT 60 AND ABOVE E OF THIS LINE. ALSO A WARM FRONT LOCATED BETWEEN ORD AND ONEILL WITH DEW PINTS LOWER ON THE N SIDE OF THIS LINE TOO. RESULT IS CAPES AROUND 3000 J/KG ACROSS CWA WITH LIFTED INDICES AROUND -8 WITH MODIFIED SOUNDINGS. LITTLE OR NO CAP LEFT AS SEEN ON ADAP. SFC MOISTURE CONVERGENCE ON ADAP HAS BEEN CONSISTENT ALONG LEE TROF WITH MAX JUST N OF VTN. THIS IS IN LINE WITH WHAT ETA GRIDDS SHOW FOR 12HR SFC MOISTURE FLUX CONVERGENCE. CU POPPING AROUND THE CWA WITH TSRA NOW NEAR AKO...AND DEVELOPMENT STARTING TO GO ALONG THE TROF FROM RUSHVILLE TO OSHKOSH. WOULD EXPECT DEVELOPMENT ALONG THE TROF TO CONTINUE...BUT BEST CHANCE FOR SVR WOULD BE AS UPPER WAVE MOVES IN...WHICH IS PROGGED TO MOVE ALONG THE SD/NEB BORDER OVERNIGHT BY ALL MODELS. FREEZING LEVEL ON MORNING RAOB RUN WAS ONLY AT 13,800 FT. UPPER AIR ANALYSIS ALSO INDICATES COLD AIR ADVECTION AT 500 MB WHICH WOULD SERVE TO FURTHER DESTABILIZE THE ATMOSPHERE. POPS...OR SCT WORDING WILL THEREFORE NEED TO BE INCLUDED MOST AREAS FOR TONIGHT. FOR SUNDAY...SOME COLD AIR ADVECTION NOTED BEHIND THE WAVE MOVING THRU OVERNIGHT SHOULD ALLOW TEMPS TO REMAIN AT WHAT THEY WERE TODAY OR A LITTLE COOLER. GOOD SUNSHINE WILL PREVAIL AS WELL. WAVE WILL BE MOSTLY THRU THE CWA BY THEN...BUT WILL INCLUDE SMALL POPS IN NERN CWA MOSTLY FOR INCLUSION ON MORNING WORDING FOR SUNDAY. SEE CCF BELOW FOR DETAILS... CCF LBF UB 058/089 057/093 056 6941- OGA UB 057/090 058/094 056 6941- IML UB 058/090 057/094 057 693-- VTN BB 058/088 055/089 053 6941- ONL BB 062/087 059/089 057 6942- STOPPKOTTE
In the hours before
Local storm report, Sep 6, 6:10 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT SAT SEP 6 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 6 N VALENTINE NE 1.50 INCH HAIL
09/06/97 CHERRY
0555 PM ELI NE 0.75 INCH HAIL
09/06/97 CHERRY
SLMLocal storm report, Sep 6, 6:13 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT SAT SEP 6 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600n PM 6 N VALENTINE NE 1.50 INCH HAIL
09/06/97 CHERRY
0555 PM ELI NE 0.75 INCH HAIL
09/06/97 CHERRY
SLMLocal storm report, Sep 6, 7:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT SAT SEP 6 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0704 PM 22 SSW VALENTINE NE WIND DAMAGE
09/06/97 CHERRY 6 INCH TREE LIMBS DOWN
SLMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:31 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.